MAUDE Adverse Event Report: ZIMMER BIOMET, INC. HEX HEADED SCREW 3.5 MM HEX 48 MM LENGTH; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. HEX HEADED SCREW 3.5 MM HEX 48 MM LENGTH; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical products: 00590103548, hex headed screw 3.5 mm hex 48 mm length, 65307240.20090127agc, oscillating saw blade cutting: 90mm l x 20mm w x 1.27mm thick fits: zimmerâ®/synthesâ®, 372824.42509908562, - 4-in-1 anterior referencing cut guide size 7, unknown lot.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2022-02255.
 
Event or Problem Description
It was reported that there were metal shavings related to the fixation of the cutting block and screws or saw blade.All metal shavings were retrieved from the patient's wound.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Upon further evaluation of this malfunction, this device malfunction has not caused a serious injury in this event or past events.Visual examination of the returned product shows signs of scratches.Photographs provided show metal shavings covered in blood.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
HEX HEADED SCREW 3.5 MM HEX 48 MM LENGTH
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15145867
Report Number0001822565-2022-02256
Device Sequence Number5197403
Product Code LXH
UDI-Device Identifier00889024563193
UDI-Public(01)00889024563193(17)320307(10)65307240
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00590103548
Device Lot Number65307240
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer11/18/2022
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexMale